question-icon

Suggest Ways To Control Diabetes

default
Posted on Fri, 13 Oct 2017
Question: I have been on Lyrica for years, our insurance decided I didn't need it. I have been a diabetic for about 5 years. Numbers running in high 100's to middle of 200's . Since 9/17/17 when I stopped taking Lyrica my numbers are falling to 85 plus one night it fell to 61. I am on 3 diabetic pills a day plus 2 insulin a day and Trulicity once a week. I believe I should stopped taking some mess.
doctor
Answered by Dr. Mirjeta Guni (56 minutes later)
Brief Answer:
About Diabetes treatment:

Detailed Answer:
Hello and thank you for asking!
I have gone through your concern carefully.

The fact that glucose levels have started to drop is a good sign.

Of course, the dose of insulin should be adjusted ( lowered or stopped if the doses are too low).
Then for a further decision, is the HbA1c level that gives a more detailed information regarding Diabetes control of the last three months.

If Lyrica causes high blood sugar levels, this is not approved. It may affect this indirectly by causing weight gain.

I'd suggest reducing the insulin doses until the blood glucose reaches normal levels and check HbA1c for a more detailed information.

Hope I have been helpful. Let me know if I can assist you further.

Kind regards,
Dr.Mirjeta

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2411 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Ways To Control Diabetes

Brief Answer: About Diabetes treatment: Detailed Answer: Hello and thank you for asking! I have gone through your concern carefully. The fact that glucose levels have started to drop is a good sign. Of course, the dose of insulin should be adjusted ( lowered or stopped if the doses are too low). Then for a further decision, is the HbA1c level that gives a more detailed information regarding Diabetes control of the last three months. If Lyrica causes high blood sugar levels, this is not approved. It may affect this indirectly by causing weight gain. I'd suggest reducing the insulin doses until the blood glucose reaches normal levels and check HbA1c for a more detailed information. Hope I have been helpful. Let me know if I can assist you further. Kind regards, Dr.Mirjeta